Alabama, 2001

Tornado in Alabama, November 25, 2001

November 25, 2001 · NWS TAE · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
25
Property damage
$3.0 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 24, 9:00 PM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Nov 24, 9:00 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EST SAT NOV 24 2001

...SOUTHEAST ALA-SW GEORGIA AND FL PANHANDLE IN A TORNADO WATCH 821
UNTIL 12 AM EST (11 PM EST)..

ACTIVE EVENING SO WILL ISSUE SHORT AFD AND UPDATE AS NECESSARY.

CURRENTLY LINE OF SCATTERED THUNDERSTORMS WITH EMBEDDED SUPERCELLS
ACROSS GULF NEWD THRU PNS AREA AND INTO NCNTRL ALA. INDIVIDUAL STORMS
MOVING NE AROUND 35-40 MPH. MOST ACTIVE WX REMAINS ACROSS SCNTRL ALA
IN AREA OF PRE-FRONTAL WARM SECTOR...GOOD LLVL CONFLU AND INTENSE
LOW-MID JET AROUND BASE OF SHORT WAVE TROF LIFTING NEWD THRU TENN
VALLEY. CLOSER TO HOME...LATEST RADAR PIX SHOW SRN SECTION OF LINE
SLOWING AND WEAKENING SOME AS UPPER SUPPORT MOVES FARTHER
AWAY...DIURNAL HEATING ENDS AND SOUNDINGS AND OBS INDICATE MORE
STABLE AIR. STILL HINT OF BOWING IN VERY STRONG STORMS AROUND
COVINGTON COUNTY-JUST WEST OF OUR SE ALA COUNTIES. ITS POSSIBLE THAT
A FEW SEVERE STORMS MAY TRANSLATE EWD INTO WATCH AREA...ESPECIALLY
SE ALA WITHIN NEXT HOUR AND PANHANDLE DURING LATE EVENING WHERE DEW
POINTS REMAIN AROUND 70 DEGREES. SATELLITE AND RADAR INDICATE AIR
MASS QUITE COOL AND DRY BEHIND FRONT.

UPDATED MARINE PACKAGE EARLIER TO ACCOUNT FOR TOR WATCH AFFECTING
ADJACENT COAST OF PANHANDLE. EVENING BUOYS LESS THAN 15 KNOTS WITH
SEAS AOB 5 FEET. SCA LIKELY TO BE ELIMINATED WITH LATER PACKAGE.
WILL MONITOR WX AND WAIT UNTIL LAST MINUTE B4 ISSUING CWF/ZFP.

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

BLOCK

In the hours before

Special weather statement, Nov 24, 7:23 PM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE...EFFECTIVE
UNTIL 12 AM EST...11 PM CST.

ALZ065>069-250500-
COFFEE-DALE-GENEVA-HENRY-HOUSTON-
623 PM CST SAT NOV 24 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM EST...

FLZ007>015-026-250500-
BAY-CALHOUN-COASTAL WALTON-FRANKLIN-GULF-HOLMES-INLAND WALTON-
JACKSON-LIBERTY-WASHINGTON-
723 PM EST (623 PM CST) SAT NOV 24 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST...

GAZ120>126-142>145-155-156-250500-
BAKER-CALHOUN-CLAY-DECATUR-DOUGHERTY-EARLY-LEE-MILLER-MITCHELL-
QUITMAN-RANDOLPH-SEMINOLE-TERRELL-
723 PM EST SAT NOV 24 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 12 AM EST...
Special weather statement, Nov 24, 7:41 PM EST, 5 hours 31 minutes before
BULLETIN - IMMEDIATE BROADCAST REQUESTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EST SAT NOV 24 2001

TORNADO WATCH  IN EFFECT UNTIL 12 AM-MIDNIGHT EST (1100 PM CST).

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE

ALC031-045-061-067-069-250500-
IN ALABAMA THIS WATCH INCLUDES 5 COUNTIES...
HENRY...COFFEE...DALE...HOUSTON AND GENEVA

FLC005-013-037-045-059-063-077-133-250500-
IN FLORIDA THIS WATCH INCLUDES 8 COUNTIES...
JACKSON...HOLMES...WASHINGTON...CALHOUN...LIBERTY...BAY...FRANKLIN
AND GULF

GAC007-037-061-087-095-099-177-201-205-243-253-273-321-250500-
IN GEORGIA THIS WATCH INCLUDES 13 COUNTIES...
TERRELL...RANDOLPH...LEE...WORTH...CLAY...DOUGHERTY...CALHOUN...
EARLY...BAKER...MITCHELL...MILLER...DECATUR AND SEMINOLE

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOS AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Dale

When
November 25, 1:12 AM EST to 1:15 AM EST
Where
Dale County, 1 mi SW of Daleville
Rating
F1
Path length
2 mi
Path width
100 yd
Injuries
25 direct, 0 indirect
Property damage
$3.0 million
Reported by
NWS STORM SURVEY
Coordinates
31.283, -85.733

A strong F1 tornado touched down just southwest of Daleville, near the northwest corner of Cairns Army Airfield at Fort Rucker. Several maintenance buildings sustained minor roof damage. One aircraft suffered minor damage from flying sheet metal. The tornado tracked northeast into Daleville and damaged 25 businesses along Highway 85, including a church, gas station, two supermarkets, a bank and several homes. It destroyed a restaurant and two industrial park buildings. The tornado lifted the roof off of the Daleville Inn and Landing Zone Lounge, causing its walls to collapse. Of the 125 patrons inside, 23 suffered minor injuries and two serious injuries. One restaurant was destroyed. Nearly 40 businesses and 1,000 residential customers lost power after the tornado toppled numerous power poles. The intersection of Highways 85 and 134 in Daleville was closed and a curfew was imposed for 24 hours. Fort Rucker damage surveyed by an off-duty Air Force meteorologist and Daleville damage surveyed by the NWS.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyThe tornado archive for Alabama, 2001Warnings in Alabama, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272575.